RoadBikeReview.com's Forum Archives - Racing


Archive Home >> Racing(1 2 3 )


HELP knee pain lower front and to the right of my right knee(4 posts)

HELP knee pain lower front and to the right of my right kneedprofis
Jul 15, 2001 7:33 AM
Hi and thanks for reading my post. I'm really getting worried. I have been average about 50 mi a week since early June no problems (500 mi to date). I did a ride last sat and 18 mi in I started to get pain in my right knee. Modest at first but intensifying with time. It runs for the round side bone at the top outside of my shin into the middle side of my knee. I rode another 20 mi to get home. I took all week off. I went to my bike shop last night the fit guy said I looked fine. I went out today, same pain 18 mi in. I have a 400 mi charity ride in early sept. Help! any thoughts!?! I'm hoping its not the big T (tendonitis)
re: HELP knee pain lower front and to the right of my right kneeJon Billheimer
Jul 15, 2001 6:16 PM
See your doctor, a good chiropractor with a sports therapy background, or a physio. I'm not a doctor, but from your description it sounds like the beginning of iliotibial band syndrome. At any rate the tib-fib joint is under some kind of stress. Could relate to bike fit such as saddle height, or alignment problems possibly originating up in the hip. At any rate, get expert assistance.
re: HELP knee pain lower front and to the right of my right kneenyrider
Jul 16, 2001 4:36 AM
just another note...not professional advice but I got speedplays and it helped immensely with alleviating my right knee pain...also, take a few days off and then play with saddle fore/aft and height and pedal/cleat alignment...that seemed to help with me. good luck
re: HELP knee pain lower front and to the right of my right kneeLinuxDude
Jul 27, 2001 10:33 PM
One thing that is for sure is that when one pedals at low cadence-high resistance for too long knees can wear out and you can feel a lot pain during or after the ride. I have been in this same situation myself when I did this one very long ride on a mountainous terrain pedaling at low cadence/high resistance.

Or it could be something else. My advice is not to take painkillers while you continue to do your extended rides. This way you would not even feel that you are damaging your knee further because you wouldn't feel the pain to guide you. But instead once the pain goes away do some real slow weight-training exercise that engages and strengthens the muscles around your knees. I highly recommend doing real slow but light leg extension exercise. Good Luck!